Lodine XL and Weight Gain

Gradual weight gain is a rare side effect of Lodine XL and occurs in less than 1 percent of patients. If you are taking Lodine XL and weight gain occurs, you can try eating a heart-healthy diet, exercising regularly, and limiting your alcohol intake. However, it is important to know that any unexplained, rapid weight gain can be a sign of congestive heart failure.

Lodine XL and Weight Gain: An Overview

There are a number of problems that have been reported in people taking Lodine® XL (etodolac extended-release). Gradual weight gain is one of the problems that is reported rarely. In previous clinical studies, weight gain occurred in less than 1 percent of people taking Lodine XL. Given how unusual this side effect is, it is difficult to say whether it is actually caused by the medication itself, other factors, or a combination of both.
 

Understanding Clinical Trials

Before medicines are approved, they must go through several clinical studies where thousands of people are given a particular medicine and compared a group of people who are given a placebo (sugar pill). In these studies, side effects are always documented. This way, it is possible to see which side effects occur, how often they occur, and how they compare to the group not taking the medicine. Side effects are then usually separated into those that occur more in than 1 percent of people and those that occur in less than 1 percent of people.
 
Weight gain with Lodine XL was seen in less than 1 percent of people. Weight gain also occurred just as often in the group of people not taking Lodine XL. This is why it is not possible to say whether the medication, other factors, or a combination of both played a role in this gradual weight gain.
 
Top Foods to Fight Inflammation

Lodine XL Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.